Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2006, 8:02 PM MDT for Laramie County, Wyoming. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2006, 8:02 PM MDT (02:02 UTC)
- Expired
- Jun 12, 2006, 8:25 PM MDT
- In force
- 23 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 39 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:10 PM MDT | HAIL 0.75 | 6 N Burns, WY | MOSTLY PEA TO MARBLE HAIL WITH A FEW PENNY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 3381 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 130202 SVRCYS WYC021-130300- /O.NEW.KCYS.SV.W.0047.060613T0202Z-060613T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 802 PM MDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 900 PM MDT * AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF HWY 85 AT HIGHWAY 216...OR ABOUT 22 MILES EAST OF CHEYENNE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL LARAMIE COUNTY AT 820 PM MDT LAT...LON 4120 10453 4114 10416 4142 10417 4143 10447 $$ RUBIN
4 follow-up statements
000 WWUS55 KCYS 130207 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 807 PM MDT MON JUN 12 2006 WYC021-130300- /O.CON.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/ LARAMIE WY- 807 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR EAST CENTRAL LARAMIE COUNTY... AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BURNS...OR ABOUT 21 MILES EAST OF CHEYENNE. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF HWY 85 AT HIGHWAY 216 BY 900 PM MDT... LAT...LON 4120 10453 4114 10416 4142 10417 4143 10447 $$ RUBIN
000 WWUS55 KCYS 130214 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 814 PM MDT MON JUN 12 2006 WYC021-130300- /O.CON.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/ LARAMIE WY- 814 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR EAST CENTRAL LARAMIE COUNTY... AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF HWY 85 AT HIGHWAY 216...OR ABOUT 22 MILES NORTHEAST OF CHEYENNE...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 AT HIGHWAY 216 BY 900 PM MDT... LAT...LON 4123 10452 4121 10417 4143 10418 4143 10448 $$ RUBIN
000 WWUS55 KCYS 130222 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 821 PM MDT MON JUN 12 2006 WYC021-130300- /O.CON.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/ LARAMIE WY- 821 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR EAST CENTRAL LARAMIE COUNTY... AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL LARAMIE COUNTY...OR ABOUT 23 MILES NORTHEAST OF CHEYENNE...MOVING NORTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LARAMIE COUNTY AT 830 PM MDT THE STORM CONTINUES TO WEAKEN. IF THESE WEAKENING TRENDS CONTINUE...THE SEVERE THUNDERSTORM WARNING WILL BE CANCELLED. LAT...LON 4127 10449 4124 10431 4136 10423 4139 10445 $$ RUBIN
000 WWUS55 KCYS 130225 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 825 PM MDT MON JUN 12 2006 WYC021-130234- /O.CAN.KCYS.SV.W.0047.000000T0000Z-060613T0300Z/ LARAMIE WY- 825 PM MDT MON JUN 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. LAT...LON 4127 10449 4124 10431 4136 10423 4139 10445 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:48 PM MDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 12, 1:48 PM MDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT MON JUN 12 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...H5 RIDGE WILL AMPLIFY TONIGHT AND TOMORROW AND THEN BEGIN TO PUSH OFF TO THE EAST WEDNESDAY NIGHT MAKING WAY FOR A PACIFIC TROUGH. UNDER THE RIDGE TEMPERATURES WILL SOAR INTO AT LEAST THE 90S IN MOST LOWER ELEVATIONS...AND EVEN TO THE CENTURY MARK IN THE NEB PANHANDLE. SURFACE FEATURES WILL BE INCONSEQUENTIAL UNTIL WEDNESDAY WHEN SURFACE CYCLOGENESIS WILL OCCUR IN MONTANA AHEAD OF THE APPROACHING TROUGH. THIS WILL TURN THE SURFACE FLOW DOWNSLOPE AND DRY THE AIR MASS WHILE PUSHING THE TEMPERATURES EVEN HIGHER. THUNDERSTORM CHANCES IN THE PLAINS WILL SUFFER FROM THE LACK OF MOISTURE...BUT THE MOUNTAIN ZONES WILL HAVE A CHANCE AT DRY THUNDERSTORMS IN A QUASI-MONSOONAL PATTERN AHEAD OF THE TROUGH. IN THE MEANTIME...THUNDERSTORMS WILL PROBABLY FIRE LATE THIS AFTERNOON AND INTO THE EVENING AS LOW LEVEL MOISTURE PILES UP UNDER A SURFACE UPSLOPE REGIME. DESPITE RISING HEIGHTS ALOFT...LAPSE RATES ARE RATHER STEEP WITH PLENTIFUL SURFACE HEATING. .LONG TERM...THURSDAY THROUGH MONDAY. A SLOW MOVING UPPER TROUGH WITH SURFACE LOW IN SOUTHERN CANADA PUSHES INTO WESTERN WYOMING THURSDAY AND EXITS THE STATE FRIDAY. THIS WILL COOL AFTERNOON TEMPERATURES INTO THE 70S AND 80S. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE STATE THROUGH THIS PERIOD. LEE TROUGHING WILL HELP GENERATE LOCALLY BREEZY WINDS. THE UPPER FLOW BECOMES ZONAL SATURDAY THROUGH MONDAY. MOST PRECIPITATION WILL REMAIN ALONG THE CANADIAN BORDER. HOWEVER BREEZY WINDS WILL PERSIST OVER WYOMING. && .FIRE WEATHER...BY WEDNESDAY THE MOISTURE WILL HAVE TIME TO FLUSH OUT OF THE DISTRICT...ESPECIALLY AS DOWNSLOPE WINDS KICK IN RESPONDING TO SFC CYCLOGENESIS OVER SOUTHERN MONTANA. AIR MASS WILL BE VERY WARM STILL...THUS RH/S WILL BE LOW. AFOREMENTIONED CYCLOGENESIS WILL PROMOTE STRONG WINDS AND COULD POSE A CRITICAL FIRE DANGER. FURTHERMORE...MID LEVEL MOISTURE WILL BE ADVECTED INTO THE DISTRICT AHEAD OF AN APPROACHING PACIFIC TROUGH ON WEDNESDAY AND THURSDAY...ALLOWING THE POSSIBILITY OF DRY THUNDERSTORMS IN A MONSOON-LIKE PATTERN. A FIRE WEATHER WATCH MAY BE REQUIRED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....DAUGHERTY/DCC FIRE WEATHER.SOWKO
Hazardous weather outlook, Jun 12, 10:43 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT MON JUN 12 2006 NEZ001>003-WYZ059-060-063-064-131645- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SNOWY RANGE- NORTH LARAMIE RANGE- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE AND MOST OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ALTHOUGH NO STORMS ARE EXPECTED TO BECOME SEVERE...THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AS WELL AS WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061-062-065-131645- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND VALLEYS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH FRIDAY. VERY WARM TEMPERATURES WILL COMBINE WITH EXPECTED LOW RELATIVE HUMIDITIES AND GUSTY WINDS WEDNESDAY TO APPROACH RED FLAG CONDITIONS IN THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ019>021-054-055-WYZ066>070-131645- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH NICKEL SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 60 MPH. THE SEVERE ACTIVITY WILL BE RATHER ISOLATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE DROUGHT WILL CONTINUE IN THE SOUTHERN PANHANDLE OF NEBRASKA. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE ACTIVITY SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SOWKO
In the hours before
Local storm report, Jun 12, 2:05 PM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 N HENRY 42.09N 104.05W
06/11/2006 M0.75 INCH SIOUX NE TRAINED SPOTTER
0610 PM HAIL 3 SW YODER 41.89N 104.34W
06/11/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
0620 PM HAIL 3 NW HENRY 42.03N 104.09W
06/11/2006 M0.75 INCH GOSHEN WY PUBLIC
0625 PM HAIL CHEYENNE 41.15N 104.79W
06/11/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
0630 PM HAIL 2 S CHEYENNE 41.12N 104.79W
06/11/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
GOERINGLocal storm report, Jun 12, 5:48 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL ALBIN 41.42N 104.10W
06/12/2006 M0.75 INCH LARAMIE WY CO-OP OBSERVER
&&
DAUGHERTYLocal storm report, Jun 12, 7:22 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL PINE BLUFFS 41.18N 104.07W
06/12/2006 E1.00 INCH LARAMIE WY CO-OP OBSERVER
0623 PM HAIL PINE BLUFFS 41.18N 104.07W
06/12/2006 E1.25 INCH LARAMIE WY PUBLIC
QUARTER TO HALF DOLLAR HAIL 613 TO 623 PM MDT
&&
JLHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:49 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 56 min |
| Jun 13, 4:01 AM MDT | Fire Weather Watch | CYS | 8 hr | |
| Jun 13, 12:09 PM MDT | Red Flag Warning | CYS | 33 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.